Russian Journal of Mathematical Physics

, Volume 17, Issue 2, pp 251–261 | Cite as

A new generalization of the Bernoulli and related polynomials

Article

Abstract

In this paper, we introduce and investigate a generalization of the Bernoulli polynomials by means of a suitable generating function. We establish several interesting properties of these general polynomials. Furthermore, we give explicit series representations for these general polynomials in terms of a certain generalized Hurwitz-Lerch zeta function and the familiar Gauss hypergeometric function.

Keywords

Zeta Function General Polynomial Bernoulli Number Bernoulli Polynomial Euler Polynomial 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    T. M. Apostol, “On the Lerch Zeta Function,” Pacific J. Math. 1, 161–167 (1951).MATHMathSciNetGoogle Scholar
  2. 2.
    J. Choi, P. J. Anderson, and H. M. Srivastava, “Some q-extensions of the Apostol-Bernoulli and the Apostol-Euler Polynomials of Order n and the Multiple Hurwitz Zeta Function,” Appl. Math. Comput. 199, 723–737 (2008).MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    J. Choi, P. J. Anderson, and H. M. Srivastava, “Carlitz’s q-Bernoulli and q-Euler Numbers and Polynomials and a Class of q-Hurwitz Zeta Functions,” Appl. Math. Comput. 215, 1185–1208 (2009).MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    J. Choi, D. S. Jang, and H. M. Srivastava, “A Generalization of the Hurwitz-Lerch Zeta Function,” Integral Transforms Spec. Funct. 19, 65–79 (2008).MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    C. Frappier, “Representation Formulas for Entire Functions of Exponential Type and Generalized Bernoulli Polynomials,” J. Aust. Math. Soc. Ser. A 64, 307–316 (1998).MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    M. Garg, K. Jain, and H. M. Srivastava, “Some Relationships between the Generalized Apostol-Bernoulli Polynomials and Hurwitz-Lerch Zeta Functions,” Integral Transforms Spec. Funct. 17, 803–815 (2006).MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    S. P. Goyal and R. K. Laddha, “On the Generalized Riemann Zeta Functions and the Generalized Lambert Transform,” Ganita Sandesh 11, 99–108 (1997).MATHMathSciNetGoogle Scholar
  8. 8.
    B.-N. Guo and F. Qi, “Generalization of Bernoulli Polynomials,” Internat. J. Math. Ed. Sci. Tech. 33, 428–431 (2002).MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematical Studies, Vol. 204 (Elsevier North-Holland Science Publishers, Amsterdam, London and New York, 2006).MATHCrossRefGoogle Scholar
  10. 10.
    S.-D. Lin and H. M. Srivastava, “Some Families of the Hurwitz-Lerch Zeta Functions and Associated Fractional Derivative and Other Integral Representations,” Appl. Math. Comput. 154, 725–733 (2004).MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    S.-D. Lin, H. M. Srivastava, and P.-Y. Wang, “Some Expansion Formulas for a Class of Generalized Hurwitz-Lerch Zeta Functions,” Integral Transforms Spec. Funct. 17, 817–827 (2006).MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Y. L. Luke, The Special Functions and Their Approximations, Vol. I (Academic Press, New York and London, 1969).MATHGoogle Scholar
  13. 13.
    Q.-M. Luo, “The Multiplication Formulas for the Apostol-Bernoulli and Apostol-Euler Polynomials,” Integral Transforms Spec. Funct. 20, 377–391 (2009).MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Q.-M. Luo, “Fourier Expansions and Integral Representations for the Apostol-Bernoulli and Apostol-Euler Polynomials,” Math. Comp. 78, 2193–2208 (2009).CrossRefMathSciNetADSGoogle Scholar
  15. 15.
    Q.-M. Luo, B.-N. Guo, F. Qi, and L. Debnath, “Generalizations of Bernoulli Numbers and Polynomials,” Int. J. Math. Math. Sci. 2003(59), 3769–3776 (2003).MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Q.-M. Luo and H. M. Srivastava, “Some Generalizations of the Apostol-Bernoulli and Apostol-Euler Polynomials,” J. Math. Anal. Appl. 308, 290–302 (2005).MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Q.-M. Luo and H. M. Srivastava, “Some Relationships between the Apostol-Bernoulli and Apostol-Euler Polynomials,” Comput. Math. Appl. 51, 631–642 (2006).MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    P. Natalini and A. Bernardini, “A Generalization of the Bernoulli Polynomials,” J. Appl. Math. 2003(3), 155–163 (2003).MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    H. M. Srivastava, “Some Formulas for the Bernoulli and Euler Polynomials at Rational Arguments,” Math. Proc. Cambridge Philos. Soc. 129, 77–84 (2000).MATHCrossRefMathSciNetADSGoogle Scholar
  20. 20.
    H. M. Srivastava and J. Choi, Series Associated with the Zeta and Related Functions (Kluwer Academic Publishers, Dordrecht, Boston and London, 2001).MATHGoogle Scholar
  21. 21.
    H. M. Srivastava and G.-D. Liu, “Some Identities and Congruences Involving a Certain Pair of Numbers,” Russian J. Math. Phys. 16, 536–542 (2009).MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    H. M. Srivastava and H. L. Manocha, A Treatise on Generating Functions (Halstead Press (Ellis Horwood Limited, Chichester), John Wiley and Sons, New York, Chichester, Brisbane and Toronto, 1984).Google Scholar
  23. 23.
    H. M. Srivastava and Á. Pintér, “Remarks on Some Relationships between the Bernoulli and Euler Polynomials,” Appl. Math. Lett. 17, 375–380 (2004).MATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    H. M. Srivastava and P. G. Todorov, “An Explicit Formula for the Generalized Bernoulli Polynomials,” J. Math. Anal. Appl. 130, 509–513 (1988).MATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    P. G. Todorov, “Une formule simple explicite des nombres de Bernoulli généralisés,” C. R. Acad. Sci. Paris Sér. I Math. 301, 665–666 (1985).MATHGoogle Scholar
  26. 26.
    W.-P. Wang, C.-Z. Jia, and T.-M. Wang, “Some Results on the Apostol-Bernoulli and Apostol-Euler Polynomials,” Comput. Math. Appl. 55, 1322–1332 (2008).MATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Z.-Z. Zhang and H.-Q. Yang, “Several Identities for the Generalized Apostol-Bernoulli Polynomials,” Comput. Math. Appl. 56 (2008), 2993–2999.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of Victoria VictoriaBritishCanada
  2. 2.Department of MathematicsUniversity of RajasthanJaipurIndia
  3. 3.Department of MathematicsSwami Keshvanand Institute of Technology Management and GramothanJaipurIndia

Personalised recommendations